# SDR DL733954001

- Difficulty date: October 14, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N303WA
- Make and model: Boeing 737347
- Aircraft serial: 23183
- System (JASC): 2210 · Autopilot System
- Part: Rate Gyro
- Part number: 2589124902
- Condition: Failed Bearings
- Location: Yaw Damper
- Component: 4030952906
- Stage of operation: CR
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

AT FLT LEVEL 230 WITH 'B' A/P ENGAGED AN UNCOMMANDED RUDDER INPUT OCCURED, JUST PRIOR THE MASTER CAUTION LIGHT WAS ILLUMINATED BY THE MACH TRIM FAIL LIGHT.  YAW DAMPER INDICATOR ON FWD PANEL SHOWED FULL RT DEFLECTION.  YAW DAMPER WAS TURNED OFF, MACH TRIM FAIL LIGHT EXTINGUISHED, THEN CAME BACK ON MOMENTARLY THEN REMAINED EXTINGUISHED.  RECOVERY FROM UNCOMMANDED RUDDER INPUT REQUIRED ABOUT .5 TO .75 LT RUDDER DEFLECTION.  RETURNED TO DFW WITH NO FUTHER UNCOMMANED RUDDER INPUT.  INVESTIGATION FOUND MECHANICAL FAILURE OF RATE GYRO IN THE YAW DAMPER COUPLER.
